MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE ALTA ADVANCED; ALTA MONITOR

EDWARDS LIFESCIENCES HEMOSPHERE ALTA ADVANCED; ALTA MONITOR
Model Number ALTAALL1
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.No product was returned for evaluation.Without the return of the product, it is not possible to determine if damages or defects existed on the product, nor could a root cause or potential contributing factors be identified.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during this target market release (tmr) with this hemosphere alta monitor, in a patient in bypass (non pulsatile mode), cerebral adaptative index (cai) map value during bypass (in non-pulsatile mode) was inaccurate and did not correlate with the map readings from the arterial line.Additionally, clinician said during the night there was a discrepancy of approximately 2 g/dl between the thb displayed and the actual thb.The parameter was still showing "cal" has it had been previously calibrated; although the clinician stated that the recalibration flag indicating a recalibration needed had not been shown previously.There was no allegation of patient injury.
 
Additional Manufacturer Narrative
Updated sections h6 (component code), h6 (investigation findings) and h6 (investigation conclusions).Added information to h6 (type of investigation).The hemosphere alta advanced involved in this case was not returned for evaluation as this is a target market release.Based in further investigation it was identified that this issue was caused by a software defect in the alta 2.0 monitor.Pra has been generated to address this issue and internal actions are being taken to correct the issue in future version.

Brand Name
HEMOSPHERE ALTA ADVANCED
Common Device Name
ALTA MONITOR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20732707
Report Number2015691-2024-08755
Device Sequence Number18218748
Product Code DQK
UDI-Device Identifier00690103217957
UDI-Public(01)00690103217957(11)240826
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K232294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALTAALL1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown